Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

No one seems to understand my symptoms. . .

I have been having a strange array of symptoms for a few years now, and I was wondering if anyone could shed some light on my situation?

In middle school I had an episode in which I chased rainbow bubbles around my house, blacked out, and was dizzy and confused for hours. Apparently my pupils were dilated, and at the time my parents thought I had done drugs.

After that I had lots of issues with feeling dizzy and light headed, having black spots in my vision, and occasional mild confusion. I always made an excuse for it, thinking it was because I hadn't been eating right or getting enough sleep.

The symptoms escalated but received no treatment until I had a grand maul seizure while visiting my grandmother in the hospital. I was a junior or senior in high school then. I saw words crawling out of black holes before blacking out and waking up in a hospital bed. They ran several tests on me but found nothing wrong. The doctors told me that they thought my first episode was probably a petit maul seizure.

I am a freshman in college now, and since then I have not had another grand maul, but have still had some interesting symptoms. I get dizzy, have black spots, migraines, see things that aren't there (mostly just floating shapes or breathing shadows). I feel nauseous and confused a lot of the time, and have been forgetting things more than feels natural. Sometimes I actually collapse, but never lose consciousness. Sometimes the contrast between light and dark in my vision seems astronomical.

I've been to a few doctors, tried a few meds (topirimate, a blood pressure med, and a few others I forgot), but nothing has helped. I had a neurologist tell me it couldn't be a seizure disorder, and another tell me it had to be. I've had one tell me migraine disorder, and another tell me it couldn't be. If there is anyone who has any idea what could be causing this, I would appreciate it very much.
2 Responses
Sort by: Helpful Oldest Newest
4084741 tn?1350808485
sounds like u need to try yet another neurologist plus get some scans like cat scan or MRI. Your symptoms don't sound good and Im worried ur doctors don't seem to take it seriously.
Helpful - 0
620923 tn?1452915648

  Hi how long r u on the Topiramate? This is the generic for TOPAMAX which can cause some odd side effects especially when u first start the med....I also am on this...u must also take it at the same time each night for the best results.

Did u ever have a MRI of the brain or cervical spine? I wonder if u have a disk that is out of place or something like that going on.....
Helpful - 0

You are reading content posted in the Neurology Community

Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
5265383 tn?1669040108
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease